Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Pins and needles feeling in arms and legs, tremor, developed oesophagitis, have borderline hypertension. Related symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I am a 38 yr old female, 167cm, 69kg. I developed acute neurologic signs 3 mths ago - mainly pins and needles to my arms and legs (mainly R side) and a tremor, mainly to the right hand. My neurologist thinks it may bea very mild form of Guillain barre and it should resolve. MRI was clear aas were blood tests. While the neuro signs are slowly getting better, I have now developed what my gp thinks is oesophagitis. I also now have borderline hypertension. Do you think all these symptoms could be linked?
Posted Sat, 14 Apr 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 4 hours later
Hello ,
Thanks for the query.

Regarding the occurrence of acute onset sensory symptoms in the hands and feet diagnosis of GBS (Gullian barre syndrome) is to be considered.

I do agree with the neurologist about the diagnosis of GBS. Usually they get better over a period of 2-3 months. No relationship exists between GBS and the occurrence of hypertension and esophagitis.

So i feel these are independent problems and no relationship exists between one another. Drug induced esophagitis is a remote possibility. But the list of medications provided to me does not indicate so.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Take care, Bye
Above answer was peer-reviewed by
Follow-up: Pins and needles feeling in arms and legs, tremor, developed oesophagitis, have borderline hypertension. Related symptoms? 1 hour later
thankyou for your speedy response. do you have any suggestions that may speed up my recovery. I know I need to exercise but often I feel too fatigued to even leave the house (arms and legs get very tired with little effort) - I guess this is a side effect of GBS

Many thanks
Answered by Dr. Shiva Kumar R 54 minutes later
Thanks for the follow up.

To improve your exercise tolerance you can try small dose of antidepressants which often reduce fatigue and make you feel more energetic.

You can use escitalopram in a dose of 10 mg or 20 mg once a day in the evening after consulting your physician.

You can also add multivitamins , cod liver capsules to your prescription to improve the speed of recovery of the nerves.

Wishing you good health.
Take care,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor